Format

Send to

Choose Destination
See comment in PubMed Commons below
Semin Intervent Radiol. 2011 Jun;28(2):207-11. doi: 10.1055/s-0031-1280666.

Hepatic transcatheter arterial chemoembolization complicated by postembolization syndrome.

Author information

1
Department of Radiology, Northwestern University, Chicago Illinois.

Abstract

Postembolization syndrome (PES) is a common complication after embolic procedures, and it is a frequent cause of extended inpatient hospital admissions. PES is a self-limited constellation of symptoms consisting of fevers, unremitting nausea, general malaise, loss of appetite, and variable abdominal pain following the procedure. Although a definite cause is unknown, this syndrome is thought to be a result of therapeutic cytotoxicity, tumor ischemia, and resulting intrahepatic and extrahepatic inflammation. The authors report a case of PES precipitated by transcatheter intrarterial chemoembolization of hepatic metastases.

KEYWORDS:

Postembolization syndrome (PES); chemoembolization; complications; embolization complications; hepatocellular carcinoma (HCC); transcatheter arterial chemoembolization (TACE)

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Support Center